MAUDE Adverse Event Report: CVRX, INC. BAROSTIM NEO; IMPLANTABLE PULSE GENERATOR

CVRX, INC. BAROSTIM NEO; IMPLANTABLE PULSE GENERATOR
Model Number 2102
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Ischemia (1942)
Date of Event 02/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A barostim system was implanted on (b)(6) 2023.Two weeks after implant, a follow-up occurred, and the stitches looked good, but the area around the pocket incision was inflamed.The patient was started on oral antibiotics.The patient returned two weeks later for "stitches" removal, and the pocket incision was still inflamed.The patient was prescribed over the counter cream and instructed to finish their course of antibiotics and return in two weeks for wound cleaning.On (b)(6) 2023, the pocket was opened, and the area was cleaned using cautery and saline solution.A portion of tissue was removed with the cautery.The physician stated that the area removed was probably ischemic as a portion of skin may have been higher on one side when doing the stitches, causing an ischemic event.The removed tissue was not sent for culture.No puss-like fluid was observed.Additional oral antibiotics were prescribed.At follow-up appointment on (b)(6) 2023, the infection had cleared, stitches were removed, and the patient was doing well.
 
Additional Manufacturer Narrative
While analysis was unable to be performed as the device was not returned, per the opinion of the physician, the root cause of the event was possibly related to stitches being higher on one side of the suture.The device history and sterilization record for this device serial number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Cvrx id# (b)(4).

Brand Name
BAROSTIM NEO
Common Device Name
IMPLANTABLE PULSE GENERATOR
Manufacturer (Section D)
CVRX, INC.
9201 west broadway avenue
suite 650
minneapolis MN 55445
Manufacturer (Section G)
CVRX, INC.
9201 west broadway avenue
suite 650
minneapolis MN 55445
Manufacturer Contact
sarah hicks
9201 west broadway avenue
suite 650
minneapolis, MN 55445
MDR Report Key16615057
Report Number3007972010-2023-00007
Device Sequence Number12039665
Product Code DSR
UDI-Device Identifier00859144004432
UDI-Public(01)00859144004432(17)240428
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P180050
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/28/2024
Device Model Number2102
Device Catalogue Number100054-202
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2023
Initial Report FDA Received Date03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale
Patient RaceWhite